Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Why is my child having red splotches on face after taking Amoxacillin for strep throat?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
We took my 1 year and 4 month son to urgent care on 12/15 and they diagnosed strep throat. We have been giving him Amoxacillin since then and he is almost finished. This morning, he had several red splotches on one side of his face and now has some more on his other side. We don't know what it is? Can you please assist. XXXXXXX XXXX Sent a couple pictures.
Posted Mon, 13 Jan 2014 in Child Health
Answered by Dr. Praveen 3 hours later
Brief Answer: Hi, Thanks for writing back. Does he have the rash elsewhere Detailed Answer: Hello.Welcome and thanks for writing on XXXXXXX Your kid has a mild rash (purple or red pinpoint spots under the skin) and this is one of the side effects of amoxacillin. I suggest you to stop amoxacillin (if he is yet to complete the course). Does he have similar splotches on the rest of the body( trunk, back,thighs, legs etc)? Does it itch? I suggest you to discuss with your doctor since this is one of the side effects which has to be bought to medical supervision. Please remember that he has to avoid amoxacillin in future. Hope this answers your query. Keep us posted.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor